Anyone know of a gentle antidepressant to start on aong with Verapamil180? I was just dizzy for the last 2 months on Verpapmil but now I feel vertigo wanting to break through and it did yesterday and spun me hard on the ground for about 15 miutes and sick afterwards. hasn’t happened since I started zVerapamil, just dizzy, no hard vertigo. Now all of a sudden it’s coming back. I tried to go up to 240mg Ver. but too strong. Do they make 10 mg. pills for Verapamil? so I can go up slowly.? Does anyone know?
Did you check my reply to your post “can a dose become ineffective after 3 months?”
In that post, you mentioned dietary triggers that I think you might want to consider dealing with before you try upping or adding meds. Just a suggestion.
They make verapamil tablets that can be cut. Of ask about a compounding pharmacist. I would increase the dose to a manageable level, 180 is not all that high. Also, make sure your diet and lifestyle are free of triggers.
Thank you Darren and Maryalice, I did read your posts. I am just so scared and desperate. Most of my symptoms that I thought were better are now back. I cannot go out anymore. I had a huge hard vertigo right in front of lots of golfing friends, fell out of the golf cart onto the grass, spun so hard that I got sick and my lady friends helped with holding a bag, golfers all lined up behind us. i could not even move for 20 min or more, then then put me back in the cart and drove back to the clubhouse and helped me in the car to get home. I cannot go out again, until I find out what I can to . I found a neuro and got an appt tomorrow down here in Az, but who knows what she even knows about MAV. I have been to 3 so called experts and they said “we only do ears” and another yesterday is an opthamologist-neuro. Everything I thought was maybe getting better, isn’t.
Wow, that sounds awful! So sorry you had an ordeal like that. That’s why we call this a “beast.”
On a positive note, your other post did make a pretty clear connection between dizzy spells and so-called decaf beverages - a lot of people are not sure about their triggers, but you seem to have identified one for yourself. That gives you back some control, when we know how this makes us feel like we’ve lost so much.
Maybe you were able to handle those drinks at one time, but for whatever reason you can’t at this point in your life. (Could you have any hormone issues? Perimenopause started MAV for me.)
Have you seen a neurotologist yet? A neurologist is a good start, but people who “only do ears” (ENT’s) deal with one aspect of the problem, neurologists deal with another, and neurotologists have training in both areas so they are more likely to have expertise in MAV. Hope the neurologist you see will be helpful. Good luck.
What a horrible experience I’m not surprised that you are too scared to go out now and do hope your neuro can give you a med to help. This illness is so awful to deal with. Do you have anyone at home to help you through this?
thanks for the sympathy, Barb and Maryalice…It was a terrible experience but not the first for me, either. I have had quite a few hard, spinnig vertigos and never know when they will strike. I saw a neuro today and he gave me Nori 10mg to start along with my 180 Verapamil. I have no idea if that makes any difference. Probably just makes me MORE tired…There are two posts on here right now about Nori…one says it’s great and the other says the opposite. I do have help as I have a wonderful husband, but he wants we to go out walking all the time for constipation and sometimes I just don’t feel like going, like right now, so he left to go to the gym and I am here scared to even start the Nori 10mg. Might start it tonight later before bed. spinning lady
Hi Spinning lay
You are the only one who knows how bad you feel and what you need to do cope - whether that is resting/walking/lying down, etc. You are fortunate to have a wonderful husband however, the major problem other people have, I think, is that we all look pretty ‘normal’ as they can’t see inside our heads or feel what’s going on with our bodies! Maybe your husband could look at the MAV spouses posts and perhaps even contribute. It could help him understand that many other partners of a MAVer have the same difficulty in actually coming to grips with & understanding the symptoms of this illness. Let’s face it, we’ve taken months to realise that so many of the awful symptoms we have are actually all part of the MAV and are not just imagining them. We understand totally how scary it is to take meds but for many of us it’s the only way out of the pit!
Hope the nori will help